MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-7-30-HELIX
Medical Device Problem Codes Stretched (1601); Unintended Movement (3026); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Stenosis (2263); Numbness (2415)
Date of Event 06/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that on (b)(6) 2024, more than one month after the patient was found to have a right vertebral artery dissecting aneurysm in an external hospital, the patient was admitted to the hospital for vertebral artery aneurysm with dissection in the outpatient department.The patient underwent intracranial stent-assisted intracranial artery embolization under general anesthesia.After confirming the position by angiography, used the prowler plus microcatheter carrying the synchro-2 micro-guidewire through the middle catheter to enter the distal end of the loaded tumor segment.Then the headway-17 microcatheter carrying the synchro-2 micro-guidewire through the middle catheter to enter the aneurysm cavity.After the angiography confirmed that the microcatheter position was satisfactory, an enterprise 4.5mm*22mm stent was first implanted from the prowlerplus microcatheter to cover the aneurysm neck.Then three coils were filled from the headway-17 microcatheter.When the last coil was filled, a long section of the coil was stretched, which made it impossible to continue implanting the coil, also could not retrieve and remove it.Then, an enterprise 4.5mm*37mm stent was implanted through the prowlerplus microcatheter to cover the neck of the aneurysm and the coming out coil.The final angiography showed dense embolism near the aneurysm and good coverage of the stent position.The right vertebral artery was well visualized.The coil stretched segment extended down from the right vertebral artery stent to the right femoral artery groin.The patient was hospitalized for observation until 6.30.On june 26, the patient reported numbness in the left face and limbs, which was considered to be caused by severe stenosis of the right middle cerebral artery.No obvious falling off problem was found during the observation period, but there was a certain risk of embolism in the future.The consultation believed that the risk of secondary surgery was high, and the patient was discharged after consultation with the patient.No obvious problems were found in the patient's re-examination on 7/12.
 
Additional Manufacturer Narrative
Additional information received reported the event was already reported in regulatory report: 9612164-2024-02965.Any additional information will be included in that report.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The event is no longer a reportable event.Mdr decision corrected too not reportable.No additional supplemntal mdrs are required unless additional information received makes the event reportable.Due to gch functionality, the complaint flag cannot be flipped to 'no' as a regulatory report exists in this pe.
 
Event or Problem Description
Additional information received reported most of the coil remains in patient.The cause of the stretch was not determined.There were no issues that resulted in the coil stretch.The coil was implated in the correct location.The coil loop was in the parent vessel.
 
Additional Manufacturer Narrative

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20350851
Report Number2029214-2024-01743
Device Sequence Number7931520
Product Code KRD
UDI-Device Identifier00847536037458
UDI-Public00847536037458
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2026
Device Model NumberQC-7-30-HELIX
Device Catalogue NumberQC-7-30-HELIX
Device Lot Number226870749
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer10/12/2024
11/07/2024
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date11/06/2024
12/03/2024
Date Device Manufactured07/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age58 YR
Patient SexFemale